MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 8F X 18CM HEMO-CATH; HEMO-CATH LT

MEDICAL COMPONENTS, INC. 8F X 18CM HEMO-CATH; HEMO-CATH LT
Model Number SL18P
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We are currently waiting for the device to be returned for evaluation.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not avail able for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient was implanted with the hemo-cath on (b)(6) 2020.On (b)(6) 2021 the patient's father found the catheter was broken while at home.Additional information shows the device was being used to infuse chemotherapy medication.Blinatumomab 38.5mcg vial blincyto was used.The issue occurred on the 26th day of a 28 day infusion treatment.
 
Additional Manufacturer Narrative
The 8f hemo-cath was returned for evaluation in three pieces.The lumen appears to have been cut off approximately 0.2cm from the hub.Two pieces of the lumen were also returned, one measuring approximately 8cm and the other approximately 5.5cm.When flushed the arterial extension line has a leak just below the over molded sleeve.Under magnification a small tear can be seen and the extension appears to have torn along the edge of the sleeve.A supplier corrective action request was issued to the contract manufacturer.The contract manufacturer conducted a review of the returned device.Their evaluation of the device confirmed the complaint as damage was noted on the arterial extension.A review of the manufacture records for the lot number reported revealed the device was manufactured according to specification with no non-conformances or abnormalities.The manufacture process includes a 100% leak test performed as the last step in the process.This test would have detected the leak if it had existed at the time of manufacture.The hemo-cath is approved and indicated for hemodialysis and apheresis.It is not an infusion catheter and using it to infuse chemotherapy drugs is considered off label use.The event occurred after the device had been implanted for five months with no issues and was on the 26th day of a 28-day infusion.The device was manufactured according to specification and passed a robust leak test prior to packaging.A definitive root cause cannot be determined but is not likely related to the manufacture process.The instructions for use (ifu) contain the following precautions: do not use sharp instruments near the extension tubing or catheter lumen.Do not use scissors to remove dressing.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
8F X 18CM HEMO-CATH
Common Device Name
HEMO-CATH LT
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key11406804
Report Number2518902-2021-00013
Device Sequence Number19902293
Product Code MSD
UDI-Device Identifier00884908045444
UDI-Public884908045444
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/28/2024
Device Model NumberSL18P
Device Catalogue NumberSL18P
Device Lot NumberMMCH900
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/19/2021
Supplement Date Received by Manufacturer02/19/2021
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;